He started taking for ADHD a few weeks ago, and while it's helping his focus and his anxiety and depression a great deal, he has very little motivation and sleeps long into the morning and falls asleep early. I believe his dose may be too low? Or maybe he needs it broken up over the day?
It's not listed as one of the known side effects. My recommendation would be to take a complete medication list (including vitamins and other non prescription supplements) and take them to the prescribing doctor. (a blood test checking liver function, electrolytes and a full blood exam could well be diagnostic)
Central nervous system stimulants should never cause sleepiness, so please see the doctor sooner rather than later.
It could be the result of a lot of things, from what I know here are a few. The dose could actually be overwhelming your husband making his body shut down from too much of the medication taken at once. When your husband is awake is he very active? It could be because IR Adderall only lasts for 4 hours and once it wears off it totally wears off so it would be a very well needed sleep too. Also, Adderall is only one certain kind of CNS stimulate among numerous others. From my own personal experience, Ritalin made me sleep more, Vyvanse was the opposite of a stimulate, and focalin I used to take at night before sleep. Different drugs cause different experiences for everyone. It seems obvious to me though that Adderall is not the medicine for your husband.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - Just started on Adderrall xr for my ADD (20mgs per
Posted 30 Jan 2011 • 4 answers
Attention Deficit Hyperactivity Disorder (ADHD) - I am currently on Vyvanse 60 Mg Cap for Adult ADHD
Posted 3 Mar 2015 • 5 answers
Posted 11 Dec 2015 • 1 answer
Posted 14 Feb 2016 • 1 answer
Posted 7 Aug 2016 • 0 answers